

CAHAI-PDG(2020)OJ1

Strasbourg, 14 September 2020

## AD HOC COMMITTEE ON ARTIFICIAL INTELLIGENCE (CAHAI)

**Policy and Development Group (CAHAI-PDG)** 

1<sup>st</sup> Meeting, 21-22 September

DRAFT AGENDA AND ORDER OF BUSINESS

www.coe.int/cahai

## DRAFT AGENDA AND ORDER OF BUSINESS

Monday, 21 September 2020				
Timing	Document reference	Agenda item		
9.30 am		Mr Gregor Strojin, President of the CAHAI     Required action: the CAHAI-PDG will take note of the information provided by the CAHAI President.		
9.40 am	CAHAI- PDG(2020)OJ1	Adoption of the Agenda     Required action: the CAHAI-PDG is invited to review and adopt the draft agenda.		
9.45 am		3. Designation and Information by the Co-Chairs  Required action: the CAHAI-PDG is invited to designate the Chair and Co-Chair and take note of the information provided by them.		
9.50 am	CAHAI- PDG(2020)INF1 CAHAI- PDG(2020)LOP1	<ul> <li>5. Terms of reference of the CAHAI-PDG for 2020 and CAHAI-PDG Tour de table</li> <li>Presentation by the secretariat of CAHAI-PDG's mandate and key timelines for completion of its tasks, followed by discussion</li> <li>Interventions by members, participants and observers:</li> <li>Required action: Participants are invited to introduce themselves and to briefly express their views on the scope of the mandate of the CAHAI-PDG and of the elements of the feasibility study deserving particular attention. The CAHAI-PDG is invited to note of the information provided.</li> <li>Time for presentation: 5 minutes; Time for discussion: 45 minutes</li> </ul>		
10.40 am	CAHAI (2020)18 CAHAI(2020)21 rev (restricted)	6. Elaboration of the elements of the draft feasibility study  Required action: the CAHAI-PDG is invited to discuss all elements of the draft feasibility study, identify further gaps and aspects to be covered, and develop proposals to that effect.		

10.40 am	CAHAI(2020)06-fin  CAHAI(2020) 09REV1  CAHAI(2020)12	6.1. Chapter 3 - Opportunities and risks arising from the design, development and application of artificial intelligence on human rights, the rule of law and democracy. "Green" and "red" areas - meaning respectively positive and problematic examples of artificial intelligence applications from a human rights, the rule of law and democracy perspective, while considering the context-sensitive environment for artificial intelligence design, development and application in Europe and developments at global level.  • Key aspects and selected elements from the mapping study to be included in this section; general orientations by members
		<ul> <li>included in this section: general orientations by members, participants and observers</li> <li>Discussion on the identification of high-risk and high-opportunity AI applications, and how the CAHAI-PDG should reflect on the development of policy and other measures to address risks posed by them and ensure the protection of human rights, rule of law and democracy</li> </ul>
		Time for contributions and discussion: 60 minutes
11.40 am		6.2. Chapter 4 – The Council of Europe's work on artificial intelligence to date
		Key aspects to be included in this section
		Time for contributions and discussion: 10 minutes
11.50 am	CAHAI(2020)08-fin CAHAI(2020)07-fin	6.3. Chapter 5 - Mapping of instruments applicable to artificial intelligence and related elements of Chapter 8
		<ul> <li>Key aspects and selected elements from the mapping studies to be included in this section: general orientations by members, participants and observers</li> </ul>
		Time for contributions and discussion: 10 minutes
12.00 pm		Lunch break
2.30 pm		6.3. (continued) Chapter 5 - Mapping of instruments applicable to artificial intelligence and related elements of Chapter 8
		<ul> <li>Discussion on advantages and limitations of existing international and national instruments and ethical guidelines on artificial intelligence and any considerations for proposals with respect to Chapter 8</li> </ul>
		<ul> <li>Discussion on elements to be reflected in the sub- section (v) on International legal instruments, ethical guidelines and private actors</li> </ul>
		Time for contributions and discussion: 40 minutes
3.10 pm	<u>CAHAI(2020)08-fin</u>	6.4. Chapter 7 - Main elements of a legal framework for the design,
	CAHAI(2020)07-fin	development and application of artificial intelligence
	CAHAI(2020) 09 rev1 (restricted)	<ul> <li>Key aspects and selected elements from the mapping studies to be included in this section: general orientations by members, participants and observers</li> </ul>
	CAHAI(2020)12	Discussion on key values, rights and principles deriving -in a bottom-up perspective – from sectorial approaches and ethical

		guidelines, in a top-down perspective – from human rights, democracy and the rule of law requirements  Time for contributions and discussion: 60 minutes				
4.10 pm		Discussion on roles and responsibilities of member states and of private actors in developing AI applications which are in line with human rights, democracy and the rule of law requirements  Time for contributions and discussion: 50 minutes				
5.00 pm		Closing of the first day				
Tuesday, 22 September 2020						
9.30 am		<ul> <li>6.4. (continued) Chapter 7 - Main elements of a legal framework for the design, development and application of artificial intelligence</li> <li>Discussion on liability for damage caused by artificial intelligence: key aspects and elements to be reflected in Chapter 7 (iii)</li> <li>Time for contributions and discussion: 40 minutes</li> </ul>				
10.10 am	CAHAI(2020)09- rev1 (restricted) CAHAI(2020)12	6.5. Chapter 2 - Defining the scope of a Council of Europe legal framework on artificial intelligence  • Discussion on the scope of a Council of Europe legal framework on artificial intelligence, key definitions and elements  Time for contributions and discussion: 40 minutes				
10.50 am		<ul> <li>6.6. Chapter 9 – Possible practical mechanisms to ensure compliance and effectiveness of the legal framework (such as for instance the creation of mechanisms of ex-ante-verification and/or certification, oversight by independent authorities, sandboxing, etc.)</li> <li>Discussion on key aspects and elements to be included in Chapter 9: general orientations by members, participants and observers</li> <li>Discussion on the range of practical mechanisms and specific proposals to be explored by the CAHAI-PDG</li> <li>Time for contributions and discussion: 70 minutes</li> </ul>				
12.00 am		Lunch Break				
2.30 pm		7. Discussion of the organisation of future work, distribution of tasks and timelines  Required action: the CAHAI-PDG is invited to discuss the organisation of its future work, individual allocation of tasks among its members, and timelines for the finalisation of proposals for further consultations as necessary.				
4.50 pm		8. Dates of the next meetings  Dates of the working groups CAHAI-PDG: 12-13 or 15-16 October 2020 (to be confirmed)				

		CAHAI-COG: 5-6 October/5-6 November 2020  Dates of the plenary meeting  CAHAI, 15-17 December 2020
4.55 pm	•	9. Any other business
5 pm		End of the meeting